Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 224, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 14, 2016, 5:16 PM CDT for Lubbock County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2016, 5:16 PM CDT (22:16 UTC)
- Expired
- Jul 14, 2016, 5:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 786 J/kg
- Mixed-layer CIN
- -524 J/kg
- Mixed-layer LCL
- 2644 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:19 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 14, 3:19 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 319 PM CDT THU JUL 14 2016 .SHORT TERM... At 19z a weak front was identified via radar/vis imagery along a Silverton-Kress-Littlefield-S of Morton line. Decent convergence was noted along this boundary. Other light showers has mostly dissipated over the Rolling Plains. High res models are indicating this boundary will become active with convection around 20z. Instability may be limited and storms will be high based aoa 10Kft...but enough coverage for 20 pct pops this evening. Severe threat looks marginal...but some strong winds seem most likely in this region as the boundary moves a little farther south from its current position. This evening...this activity will likely develop and propagate farther east toward the SE Panhandle in the vicinity of Childress. Slightly better coverage is expected there as the cells grow upscale with one or more complexes moving east and southeast. Higher probabilities will be greater along the Red River in North TX and SW Oklahoma. In any event...slight risk of severe will continue through the late evening along and north of a Silverton to Matador to Paducah line with large hail or strong wind gusts of 60+ mph possible given slightly better instability along with 30 knots of deep layer shear. Some weaker storms could continue after midnight NE of Lubbock. Otherwise hot conditions to continue. A few degrees cooler Friday with a more easterly boundary layer wind component and lower heights/thicknesses. Heat Advisory will be allowed to expire this evening. Will keep slight chance pops Friday afternoon across the northern half of the forecast area. James .LONG TERM... An upper level ridge will continue to hold sway over West Texas this weekend into next week. The center of the ridge is progged to shift from New Mexico on Saturday into the central plains through much of this coming week. This will keep the South Plains on the periphery of the upper high through much of the period and with thickness forecasted to edge downward slightly, we should see temperatures to follow suit. Even so it will continue to be hot with above normal temperatures including highs peaking in the 96 to 103 degree range and lows varying from the mid-60s to mid-70s. We did continue to trend highs slightly above the high side of guidance as has been the outcome of late. The reorientation of the ridge should tend to keep the monsoonal-driven convection to our west through much of the extended. The one exception could be early on, Friday night into early Saturday, when storms developing near the TX/NM line as well as convection forming well to our north move southeastward in northwesterly flow aloft. This could bring one or two complexes near or into the area, though the details regarding the timing and location will have to be further resolved over the coming day. For now we have continued 20-30 percent PoPs, favoring the northern and northwestern zones, from 00-12Z Saturday with a dry forecast thereafter. && .LUB Watches/Warnings/Advisories... Heat Advisory until 8 PM CDT this evening for TXZ021>023-027>030- 033>036-039>041. && 06/23
Hazardous weather outlook, Jul 14, 11:37 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1137 AM CDT THU JUL 14 2016 TXZ021>044-151645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1137 AM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON INTO EARLY EVENING GENERALLY WEST OF THE CAPROCK ESCARPMENT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM SILVERTON TO MATADOR TO PADUCAH. HAIL TO GOLFBALL SIZE AND 70 MPH WINDS WILL BE POSSIBLE IN THESE AREAS. ELSEWHERE...A MARGINAL RISK EXISTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS THE SLIGHT RISK AREA MENTIONED ABOVE. ELSEWHERE ACTIVATION IS NOT LIKELY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:06 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 24 min |
| Jul 13, 7:26 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 34 min |
| Jul 13, 8:21 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 24 min |
| Jul 13, 8:33 PM CDT | Areal Flood Advisory | LUB | Hall, Motley | 117 min |
| Jul 14, 3:08 AM CDT | Heat Advisory | LUB | Bailey, Castro, Cochran, Crosby, Floyd, Hale and 8 more | 16 hr |
| Jul 14, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.